Go to Content Go to Navigation Go to Navigation Go to Site Search Homepage

I had unprotected sex and took a Plan B One Step as soon as possible. I got my period a week early, it only lasted two days, and I just got it again today (that’s when it was supposed to happen). I have absolutely no idea what is going on with my body right now, and it’s freaking me out. What’s happening?

Unexpected changes to your period can be scary, especially if you’ve had unprotected sex and aren’t sure what’s up with your body. But it sounds like you’re just experiencing some normal side effects of emergency contraception (also known as the morning-after pill or Plan B), so try not to stress out.

Some irregular bleeding — also known as spotting — can happen after you take the morning-after pill. It’s also normal for your period to be heavier or lighter, or earlier or later than usual after taking EC. But once you get your period after taking emergency contraception (EC), that's a sign that you’re not pregnant.

Learn more about emergency contraception, how it works, and its common side effects. 

 

Tags: pregnancy, periods, the morning-after pill

Track Your Period With Our Spot On App